MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE IRIS; MANUAL WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE IRIS; MANUAL WHEELCHAIR
Model Number QUICKIE IRIS
Medical Device Problem Codes Retraction Problem (1536); Unintended Movement (3026)
Health Effect - Clinical Codes Neck Stiffness (2434); Unspecified Respiratory Problem (4464); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Dealer reports that when the wheelchair is in recline, the right piston is not holding in place, causing the chair to gradually lean more to the right side.The caregiver reports that the lean and the continued use of the wheelchair despite the lean has allegedly led to the rider experiencing a stiff neck, contractures and an excessive buildup of secretions that reportedly requires more breathing treatments/assistance coughing.Also, the caregiver reports new pressure points are allegedly forming.No pressure sores are reported.
 
Additional Manufacturer Narrative
Background information: quickie & zippie iris owner's manual, rev d, states: "1.Proper maintenance will improve performance and extend the useful life of your chair 3.If discovered, repair or replace loose, worn, bent or damaged parts before using the chair.5.Inspect and maintain this chair strictly per the maintenance chart.6.If you detect a problem, make sure to order parts, or have service, and repair work done at your authorized dealer before use." ufmea_manual tilt wheelchairs_master document was reviewed and the most likely risk id based on the information available was determined to be: risk id 44: function- loss or deterioration of function: recline mechanism.Specifically, the gas spring cylinder lost function.Recline stuck- user stranded or unable to position.Discussion: dealer reports that when the chair is in recline, the right piston is not holding in place, causing the chair to gradually lean more to the right side.The potential root cause could possibly be related to loss or deterioration of function of the recline mechanism, specifically the gas spring cylinders.A decline in functionality of the recline mechanism could potentially lead to the user being unable to place themselves in ideal positioning for their medical requirements.The most probable resultant failure mode is that the cable for the recline system became misaligned.This misalignment would cause the recline system to activate and the piston (cylinder) to not hold its position and be able to move.This potential root cause has not been fully evaluated because the wheelchair has not been returned for further evaluation and the repair has not yet been completed.As stated in the owner's manual, when a problem is detected, repair work should be completed before using the device again.Sunrise medical does not recommend continuous use of a chair that needs to be repaired.The caregiver is currently waiting on the dealer to receive the parts needed to complete the repair but is still using the chair in the meantime.The caregiver reports that the lean and continued use despite the need for repair has allegedly led to a worsening in the end user's medical condition.Allegedly, the rider has been experiencing a stiff neck, contractures and an excessive buildup of secretions that reportedly requires more breathing treatments/assistance coughing.Also, the caregiver reports new pressure points are allegedly forming due to the lean.No pressure sores have been reported conclusion: this can only be a preliminary analysis because the wheelchair has not been returned to sunrise medical and the dealer has not yet completed any repair.Regardless, because of the alleged worsening of the end user's condition and the medical interventions alleged to be necessary (breathing treatments, assistance with coughing), an mdr is being filed out of an abundance of caution.

Brand Name
QUICKIE IRIS
Common Device Name
MANUAL WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key15514599
Report Number9616084-2022-00017
Device Sequence Number17436084
Product Code IOR
UDI-Device Identifier00016958046861
UDI-Public(01)00016958046861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberQUICKIE IRIS
Device Catalogue NumberEIZ4-2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age19 YR
Patient SexMale
Patient Weight49 KG